Eltrombopag (Revolade) interfering with IVD test results
A drug safety update regarding interference with IVD test results by eltrombopag was issued by the Medicines and Healthcare products Regulatory Agency (MHRA) in July 2018. Should your bilirubin and/or creatinine laboratory results be inconsistent with clinical observations, you are advised to consider re-testing using another method to determine the validity of the result.
The advice we have received is that the likely cause of this interference is the colouration of serum caused by eltrombopag. Therefore the degree of the affect is likely to be related to the concentration of eltrombopag (other chromogenic assays may be affected as well). However, the affect on bilirubin assay is minimal. The cause may be method and analyser specific but the MHRA does not have any information on which methods or analysers may be creating the inconsistent results.
For more information, please visit the Gov.uk website